Get your Health question answered in 3 easy steps

197 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Can I take Effexor with dothep for depression?

Answered by
Dr.
Dr. Sunil Gupta

Psychiatrist

Practicing since :2005

Answered : 637 Questions

default
Posted on Mon, 4 Aug 2014 in Depression
Question: can I take Effexor with dothep 25 & 75 together ? both antidepressants !!!!
please help me with the answer
XXXXXXX
doctor
Answered by Dr. Sunil Gupta 17 minutes later
Brief Answer:
It can be take together if needed.

Detailed Answer:
Hi,

Effexor is venlafaxine and Dothep is dosulepin and as you have mentioned both are anti-depressants. Generally it is preferable to use a single anti-depressant. Combination is usually preferred only if a single agent is not working at adequate dose or the dose can't be increased due to side effects.

In your case, the doses of both anti-depressants can be increased. The recommended dose range for dothep is 25-250 mg/day and for effexor is 75-225 mg/day.

Both drugs can be taken together if the need arises (as in conditions mentioned above). In that case, a close observation for side effects like gastro-intestinal side effects, etc. must be done. The dose increase also must be very gradual to reduce the chances of any side effects.

I do hope I was able to answer your query. Please let me know if you have any further questions. I will be glad to help.

Best wishes.

Dr. Sunil Gupta

Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Drug/Medication ,   ,  

Recent questions on  Dosulepin

doctor1 MD

Symptoms are: pain in back of head, usually at night that disturbs sleep; swollen hard lymph nodes on both sides of neck under jaw; swelling in both feet; frequently feels cold; increased falling-last one caused fractured upper arm.

doctor1 MD

Have been suffering from ED past 7-8 years on and off. I'm 26 now been on SSRI/ TCA Antidepressants and anti psychotics for past 4 years but No anti psychotics for last 6 months. Current symptoms: firm flaccid ejaculation, low libido, ED, have...

doctor1 MD

Hello, I ve been on Dosulepin for about ten years and am thinking of withdrawing from them. I feel I ve become much more stable and generally happier. I ve done a bit of reading on the subject and my question is: If I have a relapse as a result of withdrawal can I simply just start taking them again. I read somewhere that it may not work a second time?

doctor1 MD

I am suffering with very excessive flatulence . Consulted many doctors and taken many medicines. Most of the GI medicines are not working for me. But some anti depressants are giving 50 to 60 percent relief. Not sure which medicines to continue.....

doctor1 MD

Hi Doctor,I was suffering from insomnia and anxiety/depression. I have been prescribed tegretol cr 200, prothiaden 25 mg and nexito plus 1 tablet each at night daily. i had been taking this for the past 5 years and would like to stop the medicines as i am currently practising yoga and meditations along with vigorous cardio vascular workouts. Please help me as how to taper the dosage. I am facing sleeping problems and withdrawal symptoms if i stop the medicines.

doctor1 MD

my mum has been told that she has depression and anxiety she has had it since august she is on propanolol and lorazepam and anti depressant that shes been on for 10 years dosulepin. She cannot walk properly or unaided she feels dizzy, can eat, has lost weight and is generally not well. could this be the tablets? 'she does nothing around the house just sits in a chair all day. She has started seeing a psycotherapist but has only had one sesssion so far. Could we be missing somethng do you think?